What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 27, 12:41 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 27, 12:41 PM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
141 PM EDT Tue Jun 27 2017
.SYNOPSIS...
High pressure will build into the area tonight and give the area
fair weather into early Thursday. Later Thursday and Friday,
low pressure moving through the Great Lakes will bring another
round of showers and thunderstorms.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Upper low moving over the area this afternoon and evening is
working with heating to generate showers and near severe
thunderstorms. Expect activity to die off pretty quickly this
evening as we lose heating and the low lifts northeast.
Wednesday should be dry for most of the area. Exception may be
the far north where cool air and elevation may trigger isolated
showers. Despite the sun, temps will still average a few
degrees below normal.
Next system approaches for Thursday and may trigger a few
showers very late in the extreme west of the area before
daybreak Thursday.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
350 AM Update...
Main concern will be for return of thunderstorms Thursday
afternoon-evening, some of which could be strong to severe with
gusty winds and/or hail.
Wednesday night will be quiet, though clouds will be increasing
towards dawn ahead of the next system. It will probably be one
of those nights with a shallow surface inversion forming early
in the evening for the radiational cooling spots, yet
temperatures will hold milder for ridges and the Lake Plain.
Things turn interesting Thursday. Significant warm air
advection occurs, with southwesterly low level jet increasing
to 30-40 knots at 850mb. Associated warm front will be connected
to low pressure lifting from the upper Midwest, across the
Northern Great Lakes, to the Ontario-Quebec border. Meanwhile,
one or more shortwaves will zip through brisk westerly flow.
Precipitable water values will quickly get past 1.5 inches
Thursday afternoon through evening. Overall, enough coming
together for a likelihood of thunderstorms Thursday afternoon-
evening, especially in Central New York; with at least some
threat for strong winds due to a good amount shear through most
of the column as well as some dry air in the mid levels to
promote downdrafts. Hail also a threat due to amount of
Convective Available Potential Energy at hail growth
temperatures, and strong storm relative flow around or greater
than 50 knots at the equilibrium level. Mixed layer CAPE looks
probable to get past 1000 J/KG and perhaps 1500 J/KG in the Lake
Plain. 0-1km helicity values get into the hundreds, which is
worrisome, and points to potential for isolated supercells as
the warm front lifts east. Factors counting against a more
organized severe threat include mid level lapse rates that will
not be steep, and slight 500mb height rises instead of falls.
Also, while a jetmax or will travel across the region aloft, it
is unsure at this point if placement will be favorable or
perhaps even unfavorable for ascent. So the synoptic forcing
picture is unclear.
Though warm front will shift north of the area Thursday night,
shallow mesoscale boundaries could shove potential convection
further south across the area Thursday night, and thus we will
have to watch of the possibility of training storms and locally
heavy rainfall from elevated precipitable water values.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
350 AM Update...
Forecast adjusted towards latest multi-model blend. Same idea
holds true through the period; a busy weather pattern continues.
Though there will be dry intervals, it will be really tough to
go more than a day without showers-thunderstorms in the area.
Previous discussion...
SW flow aloft will prevail through most of the forecast period.
Multiple shortwaves are forecast to move across the region
through the period. This type of pattern will lead to an
unsettled weather, thus there is a chance for precip Friday
through Sunday. We may see another break in the pattern on
Monday which may bring us a couple days of dry weather.
It needs to be emphasized that although at least a chance of
showers/storms will be in the forecast through this period, any
all-day washouts look highly unlikely, with significant rain-
free periods, and convective chances greater coincident with
peak heating during the afternoon/early evening hours.
Friday-Monday, look for highs in the upper 70s-low 80s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
For the most part, although VFR conditions will prevail today,
showers/embedded thunder will remain a possibility through mid-
late afternoon. A somewhat greater chance for this occurrence
will be for our CNY terminals, as opposed to KAVP. Although
brief restrictions are possible, we'll leave things as VFR at
this juncture. Also, we'll leave thunder out for now, although
we'll have to be vigilant of this possibility, especially during
the afternoon.
Lots of uncertainty with fog development later tonight, with
conflicting signals in the model data. For now, we've
introduced the idea of IFR-below alternate minimum restrictions
at KELM after 06z.
Generally W-SW winds will average 5-10 kt today. Any
showers/thunderstorms later today could bring brief gusty winds,
perhaps 25-35 kt. SW winds will diminish later tonight to 5 kt
or less.
Outlook...
Wednesday...Possible early morning fog at KELM, otherwise VFR.
Thursday through Saturday...At least periodic restrictions
anticipated in showers/thunderstorms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...DGM
NEAR TERM...DGM
SHORT TERM...MDP
LONG TERM...KAH/MDP
AVIATION...MLJ/RRM
Hazardous weather outlook, Jun 27, 12:42 PM EST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
142 PM EDT Tue Jun 27 2017
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281745-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
142 PM EDT Tue Jun 27 2017
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Scattered thunderstorms are expected today, especially in Central
New
York. Some storms could contain strong gusty winds and small hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
After a break Wednesday, a warm front will lift through the region
Thursday afternoon and evening with thunderstorms. There is a
potential for a few of these storms to be severe with damaging winds
and large hail. Monitor the forecast as this event gets closer.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 12:51 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Binghamton NY
151 PM EDT TUE JUN 27 2017
NYZ036-044-045-271845-
Chenango NY-Cortland NY-Madison NY-
151 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTH CENTRAL MADISON...
SOUTHEASTERN CORTLAND AND NORTHERN CHENANGO COUNTIES UNTIL 245 PM
EDT...
At 151 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Freetown, or 8 miles northeast of Marathon, moving northeast at
40 mph.
Dime size hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Hamilton, Plymouth, North Norwich, Sherburne, Lebanon, Solon,
Cincinnatus, Otselic, Preston and Willet.
LAT...LON 4261 7534 4242 7595 4257 7609 4287 7554
4268 7533 4267 7533 4262 7532
TIME...MOT...LOC 1751Z 237DEG 37KT 4254 7594
MSESpecial weather statement, Jun 27, 1:20 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Binghamton NY
220 PM EDT TUE JUN 27 2017
NYZ045-046-056-057-271915-
Otsego NY-Chenango NY-Broome NY-Delaware NY-
220 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN OTSEGO...
NORTHWESTERN BROOME...NORTHWESTERN DELAWARE AND SOUTHERN CHENANGO
COUNTIES UNTIL 315 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chenango Forks, or near Nws Binghamton, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sidney, Guilford, Coventry, Greene, Oxford, Bainbridge, Masonville,
Unadilla, Otego and Whitney Point.
LAT...LON 4215 7594 4233 7603 4256 7528 4229 7514
TIME...MOT...LOC 1820Z 250DEG 33KT 4227 7589
MSE
Special weather statement, Jun 27, 1:21 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Binghamton NY
221 PM EDT TUE JUN 27 2017
NYZ057-062-PAZ039-040-271915-
Sullivan NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
221 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN DELAWARE...WEST
CENTRAL SULLIVAN...SOUTHEASTERN SUSQUEHANNA AND NORTHERN WAYNE
COUNTIES UNTIL 315 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Union Dale, or 11 miles north of Carbondale, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Callicoon, Clifford, Forest City, Hancock, Ararat, Jeffersonville,
Union Dale, Starrucca, Shehawken and Starlight.
LAT...LON 4177 7488 4164 7550 4164 7560 4179 7567
4203 7509
TIME...MOT...LOC 1821Z 250DEG 33KT 4173 7554
MSESpecial weather statement, Jun 27, 1:22 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Binghamton NY
222 PM EDT TUE JUN 27 2017
NYZ062-PAZ048-271915-
Sullivan NY-Pike PA-
222 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN PIKE COUNTY UNTIL
315 PM EDT...
At 222 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dingmans Ferry, or 9 miles west of Montague, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Matamoras, Milford, Millrift and Dingmans Ferry.
LAT...LON 4150 7449 4149 7456 4142 7474 4140 7474
4136 7469 4132 7479 4123 7487 4119 7488
4116 7501 4133 7510 4144 7476 4143 7475
4144 7472 4155 7443
TIME...MOT...LOC 1822Z 249DEG 28KT 4128 7497
MSESpecial weather statement, Jun 27, 1:40 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Binghamton NY
240 PM EDT TUE JUN 27 2017
NYZ045-056-057-271915-
Chenango NY-Broome NY-Delaware NY-
240 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN BROOME...WEST
CENTRAL DELAWARE AND SOUTH CENTRAL CHENANGO COUNTIES UNTIL 315 PM
EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Conklin, or near Binghamton, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Binghamton, Kirkwood, Conklin, Sanford, Deposit, Port Dickinson,
Masonville, Windsor, Afton and Harpursville.
LAT...LON 4200 7592 4215 7595 4227 7526 4200 7521
TIME...MOT...LOC 1839Z 261DEG 43KT 4207 7584
RRM
Special weather statement, Jun 27, 1:41 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Binghamton NY
241 PM EDT TUE JUN 27 2017
NYZ046-057-271930-
Otsego NY-Delaware NY-
241 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN OTSEGO AND NORTHWESTERN
DELAWARE COUNTIES UNTIL 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Otego, or 7 miles southwest of Oneonta, moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oneonta, Davenport, Worcester, Maryland, Kortright, Meredith, Otego,
Westford, Milford and Franklin.
LAT...LON 4226 7520 4243 7532 4271 7466 4263 7463
4255 7468 4252 7471 4244 7463 4243 7463
TIME...MOT...LOC 1841Z 244DEG 33KT 4238 7518
DJP